Two blood tests in the last 3 months have shown my TSH going from 0.05 to 0.04, and my family doctor is cutting levothyroxine from 112 mcg to 100 mcg daily. Nine months ago, my TSH was at 0.76. That was before surgery to remove a 24-cm (benign!) ovarian tumor, and complete hysterectomy. From the months before surgery through the month after, I lost about 35 pounds, then stablized. Since surgery, I've begun walking briskly for about a half-hour a day. This kind of consistent exercise is new for me, at least in the last 25 years.
I'm 70 years old. I was diagnosed with Graves about 20 years ago, and have been taking levothyroxine since a few months after radioactive iodine treatment. I was relatively stable as to dose for quite a few years, but have had more adjustments in recent years, all downward.
I can remember fairly clearly the symptoms when I was acutely hyperthyroid. I'm experiencing nothing like that now. My resting heart rate ranges from mid-50's to low 60's. My muscle tone is good, no weakness. I sleep as well as I ever did, and if anything I'm more intolerant of cold than heat.
The only other medication I take is 10mg enalapril daily. Oh, and 800mg of calcium and 1000 iu of vitamin D.
So I'm really confused about what's happening and WHY.
This is not clear why you're TSH is low on a similar dose of levothyroxine but I agree with decreasing the dose and rechecking and 2-3 months. If there is continued decreased requirements in an investigation into production of thyroid hormone from your thyroid (very unlikely) would be necessary.
Copyright 1994-2017MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.